Alert archive / Washington / Heavy Snow Warnings in 2005
Heavy Snow Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this heavy snow warning at Nov 30, 2005, 2:30 PM PST for 6 counties in Washington. It took effect at Dec 1, 2005, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 2:30 PM PST (22:30 UTC)
- In effect from
- Dec 1, 2005, 10:00 AM PST
- Expired
- Dec 1, 2005, 10:02 PM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 134 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this heavy snow warning went out at Nov 30, 9:45 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 30, 9:45 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST WED NOV 30 2005
.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND CHARACTERIZED BY COOLER THAN NORMAL
TEMPERATURES PUNCTUATED BY PERIODS OF SNOW.
&&
.DISCUSSION...
DID A QUICK UPDATE THIS MORNING TO INCLUDE ISOLATED SNOW SHOWERS
FOR THE MORNING HOURS AS SHOWERS HAVE DEVELOPED EAST OF A LINE
FROM REPUBLIC TO DAVENPORT TO PULLMAN. WEST TO NORTHWEST FLOW
WILL CONTINUE AS A SHORTWAVE FLAT RIDGE BUILDS OVER WASHINGTON
TODAY. THESE SHOWERS WILL DISSIPATE BY AFTERNOON...HOWEVER THE
ATMOSPHERE REMAINS UNSTABLE AND CANNOT RULE OUT A POSSIBLE FLURRY
IN THE AFTERNOON. /KOCH
&&
.AVIATION...-SHSN CONTINUE EAST OF A LINE FROM KCQV TO KPUW. LCL
LIFR/VLIFR WITH AREAS OF MVFR/IFR TO CONTINUE THROUGH ABOUT 20Z.
CIGS AND VIS WILL IMPROVE TO VFR AFTER 20Z. PATCHY FOG COULD DEVELOP
ACROSS MANY VALLEY LOCATIONS OVERNIGHT WITH IFR/LIFR CONDITIONS
POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 32 19 34 22 31 22 / 20 10 70 70 40 30
COEUR DALENE 32 18 33 20 32 22 / 20 10 70 60 40 30
PULLMAN 33 22 35 26 33 25 / 20 10 70 60 30 40
LEWISTON 40 26 39 30 38 27 / 20 10 80 60 40 50
COLVILLE 28 17 31 18 32 23 / 10 10 70 60 50 50
SANDPOINT 31 18 32 19 29 21 / 30 10 70 60 60 50
KELLOGG 30 19 32 22 31 25 / 60 10 80 80 50 40
MOSES LAKE 35 19 35 24 35 23 / 10 10 60 40 30 20
WENATCHEE 35 21 30 24 33 23 / 10 10 70 50 30 20
OMAK 31 21 31 22 30 20 / 10 10 70 60 30 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR CENTRAL PANHANDLE
MOUNTAINS.
WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...CENTRAL PANHANDLE MOUNTAINS.
WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
FOR IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
FOR WASHINGTON PALOUSE.
WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR SPOKANE
AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...
WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN
VALLEY...WATERVILLE PLATEAU.
&&Hazardous weather outlook, Nov 30, 5:15 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
515 AM PST WED NOV 30 2005
IDZ001>003-WAZ033-036>038-041>044-011400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
515 AM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR POTENTIAL
HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SITUATION.
IDZ004-011400-
CENTRAL PANHANDLE MOUNTAINS-
515 AM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOWFALL TODAY. PLEASE
SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR THE POTENTIAL OF
ADDITIONAL HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST
FORECASTS ON THIS DEVELOPING SITUATION.
IDZ026-027-WAZ031-032-034-035-011400-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
515 AM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND NORTH CENTRAL IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF HAZARDOUS WEATHER IS LOW.In the hours before
Local storm report, Nov 30, 12:28 PM PST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1228 PM PST WED NOV 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY SNOW 3 S SPOKANE 47.63N 117.41W
11/29/2005 6.0 INCH SPOKANE WA NWS EMPLOYEE
NWS EMPLOYEE
1140 PM HEAVY SNOW PULLMAN 46.73N 117.16W
11/29/2005 6.0 INCH WHITMAN WA TRAINED SPOTTER
0625 AM HEAVY SNOW 5 SSW ANATONE 46.07N 117.17W
11/30/2005 4.0 INCH ASOTIN WA TRAINED SPOTTER
STORM TOTAL 6 INCHES
0730 AM HEAVY SNOW 1 S PULLMAN 46.72N 117.16W
11/30/2005 6.0 INCH WHITMAN WA TRAINED SPOTTER
OVERNIGHT ELEVATION 2397
0815 AM HEAVY SNOW SPIRIT LAKE 47.97N 116.87W
11/30/2005 4.5 INCH KOOTENAI ID TRAINED SPOTTER
KOOT 27H
0830 AM HEAVY SNOW 5 N SPOKANE 47.74N 117.41W
11/30/2005 5.5 INCH SPOKANE WA TRAINED SPOTTER
OVERNIGHT
0830 AM HEAVY SNOW 2 E LATAH 47.28N 117.11W
11/30/2005 2.5 INCH SPOKANE WA TRAINED SPOTTER
0845 AM HEAVY SNOW 8 NNE ROCKFORD 47.56N 117.06W
11/30/2005 5.0 INCH SPOKANE WA TRAINED SPOTTER
5 INCHES OVERNIGHT AND 9 INCHES 24 HOURS. SPOKANE 133.
0845 AM HEAVY SNOW POTLATCH 46.92N 116.90W
11/30/2005 5.0 INCH LATAH ID PARK/FOREST SRVC
POTLATCH RANGER DISTRICT EMPLOYEE REPORTED 7.5 INCHES 15N
OF POTLATCH.
0845 AM HEAVY SNOW 10 S SPOKANE 47.53N 117.41W
11/30/2005 6.5 INCH SPOKANE WA TRAINED SPOTTER
SPOKANE 141
0845 AM HEAVY SNOW 1 N COLFAX 46.90N 117.36W
11/30/2005 3.0 INCH WHITMAN WA TRAINED SPOTTER
WHITMAN 58
0845 AM HEAVY SNOW ST. MARIES 47.31N 116.57W
11/30/2005 4.0 INCH BENEWAH ID TRAINED SPOTTER
RANGER DISTICT REPORTS 6.5 INCHES AT CLARKIA RS.
0845 AM HEAVY SNOW COEUR DALENE 47.70N 116.79W
11/30/2005 5.0 INCH KOOTENAI ID OFFICIAL NWS OBS
WATER TREATMENT PLANT
0845 AM HEAVY SNOW 6 N HARRISON 47.54N 116.78W
11/30/2005 5.0 INCH KOOTENAI ID TRAINED SPOTTER
KOOT 81
0900 AM HEAVY SNOW 6 E MOSCOW 46.73N 116.87W
11/30/2005 3.5 INCH LATAH ID TRAINED SPOTTER
LATAH 13. SNOW WAS DRIFTING.
1020 AM HEAVY SNOW 2 S DEARY 46.77N 116.56W
11/30/2005 8.0 INCH LATAH ID TRAINED SPOTTER
LATAH 22
1100 AM HEAVY SNOW 6 SE COEUR DALENE 47.64N 116.69W
11/30/2005 8.0 INCH KOOTENAI ID TRAINED SPOTTER
9 INCHES ON GROUND. KOOT 19.
1100 AM HEAVY SNOW ST. MARIES 47.31N 116.57W
11/30/2005 6.0 INCH BENEWAH ID OFFICIAL NWS OBS
COOP S72 24 HOUR TOTAL.
&&
RBONNERThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:30 PM PST | Snow Advisory | OTX | Douglas, Ferry, Okanogan | 32 hr |
| Nov 30, 2:30 PM PST | Winter Storm Warning | OTX | Lincoln, Pend Oreille, Spokane, Stevens | 3 days |
| Nov 30, 2:30 PM PST | Winter Weather Advisory | OTX | Spokane, Whitman | 32 hr |
Nearby
Heavy Snow Warnings in Washington, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.